HealthBoards

HealthBoards (https://www.healthboards.com/boards/)
-   Acne (https://www.healthboards.com/boards/acne/)
-   -   3.5 months into accutane-starting to breakout (https://www.healthboards.com/boards/acne/182235-3-5-months-into-accutane-starting-breakout.html)

mman 06-14-2004 11:50 AM

3.5 months into accutane-starting to breakout
 
I started using accutane about 3.5 months ago and I started to clear almost immediately. I never got 100% clear but was very happy with the results. Now, I am almost done and I am starting to breakout. I have been on 80mg a day for almost the whole treatment (60mg the first 3 weeks). I haven't seen my derm in about 1 1/2 months but I am seeing him in about a week. I think I want to up the dose buit this is as high as he will go.

Has anybody else had this problem so late into accutane?? I'm starting to worry that it won't be working for me.

JW2252 06-14-2004 01:03 PM

Re: 3.5 months into accutane-starting to breakout
 
From what I've read, secondary breakouts usually occur within the 6-8 week period. Sorry man bad luck. Hopefully it'll clear up before you're treatment ends. From what I hear, acne clears pretty fast on accutane.

mman 06-14-2004 01:22 PM

Re: 3.5 months into accutane-starting to breakout
 
I never got the 6-8 week breakout, I'm hoping this is just like one last breakout.

BostonGirl44 06-14-2004 01:52 PM

Re: 3.5 months into accutane-starting to breakout
 
I'm around 3.5 months myself and now I'm wondering if I'll get the breakout too! I never got an initial breakout and I don't want to start now....

mman 06-14-2004 03:14 PM

Re: 3.5 months into accutane-starting to breakout
 
You probably have nothing to worry about.

DiselPower4 06-14-2004 07:13 PM

Re: 3.5 months into accutane-starting to breakout
 
Some people break out by their 2nd week and never break out again and some ppl break out and clear up and repeat the process until the rest of the course. Everyone is different.

troy_mcClure 06-15-2004 02:41 AM

Re: 3.5 months into accutane-starting to breakout
 
Maybe it's because your dosage is so high? 80 mg is quite a lot, isn't it?
At least, compared to mine. I'm taking 10 mg. Right now, I'm not sure if that's good or bad.
Your's only lasts 4 months, I'm guessing?

mman 06-15-2004 12:50 PM

Re: 3.5 months into accutane-starting to breakout
 
80mg is pretty standard, and even if it was high I would doubt that a higher dose would cause me to breakout. I think my derm is going to keep me on accutane for 5 months, I really hope it works!!

Also, even at 80mg my side effects have been almost nonexistent. So, I know that my body can handle it.

JW2252 06-15-2004 09:26 PM

Re: 3.5 months into accutane-starting to breakout
 
[QUOTE=troy_mcClure]Maybe it's because your dosage is so high? 80 mg is quite a lot, isn't it?
At least, compared to mine. I'm taking 10 mg. Right now, I'm not sure if that's good or bad.
Your's only lasts 4 months, I'm guessing?[/QUOTE]


Troy, 10mg's is tiny. Most docs start patients out on 20. Are you a really small person, cause 10 might not be enough.

troy_mcClure 06-16-2004 03:00 AM

Re: 3.5 months into accutane-starting to breakout
 
Well, I weigh 45 kg.

But.. I can't help feeling I should at LEAST be on 20 mg.

I just got back from my derm, and she's keeping me on 10 mg for the next few weeks.. I'm kinda scared of her, so I don't know what to say :p


All times are GMT -7. The time now is 03:36 PM.